Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Started with chills, vomiting, fever and diarrhoea. Getting night sweats. What should I do?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Started off with chills and throwing-up on Tuesday, that subsided on Wednesday, but then had a fever on Wednesday up to 102, plus diarrhea on Wednesday. The fever and diarrhea subsided Wednesday evening, but I started getting night sweats Wednesday night and Thursday night. I have body aches throughout the process and I also been fatigued.

No sorethroat, stuffy nose or ear ache.

My doctor told me its the flu, but I think it is something more than that with the night sweats
Posted Thu, 1 Nov 2012 in General Health
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for contacting Healthcare magic.
First of all, let me reassure you that you are not suffering from any serious illness.

Based on your symptoms, the most likely diagnosis is viral fever.
You have had fever of four days duration associated with myalgia (body aches), fatigue, tiredness and night sweats. Now, the fever and diarrhoea have subsided.

Fatigue, tiredness and body pains are common in the convalescent (recovery) phase of viral fever.
Night sweats, though not very common, does occur in this phase too.
Some viral fevers present with diarrhoea (as in your case).

Night sweats are not very specific for any illness, but they are more often reported in malignancies such as lymphoma, tuberculosis, etc. However, you do not have any such disease, as the duration of symptoms in them would be a few weeks rather than a few days.

I hope it clarifies. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor